Alert archive / Georgia / Special Weather Statements in 2021

Special Weather Statement, NWS Atlanta, GA

October 8, 2021Treutlen County, Georgia

NWS Atlanta, GA issued this special weather statement at Oct 8, 2021, 4:20 AM EDT for Treutlen County, Georgia. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 8, 2021, 4:20 AM EDT (08:20 UTC)
Expired
Oct 8, 2021, 4:45 AM EDT
In force
25 min
Issued by
NWS Atlanta, GA
Hail
0.00 in
Wind
40

County Treutlen County, GA

The radar

The Robins AFB radar (KJGX), 71 km from the middle of the area, began a volume at 08:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 8.3 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2021-10-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 785 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2021-10-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 63 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
785 J/kg
Mixed-layer CIN
-11 J/kg
Mixed-layer LCL
833 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
63 m²/s²
0-3 km storm-relative helicity
163 m²/s²
Significant tornado parameter
0.2
Supercell composite
2.4

Open this sounding in Storm Lab

The text

As transmitted.

687 
WWUS82 KFFC 080820
SPSFFC

Special Weather Statement
National Weather Service Peachtree City GA
420 AM EDT Fri Oct 8 2021
 
GAZ098-080845-
Treutlen GA-
420 AM EDT Fri Oct 8 2021

...A strong thunderstorm with heavy rainfall will impact portions of 
western Treutlen County through 445 AM EDT...

At 420 AM EDT, a strong thunderstorm was over Orland, or near
Soperton. This storm was nearly stationary.

HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and 
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of 
         light, unsecured objects. Heavy rain may cause temporary 
         street flooding especially in poor drainage areas.

Locations impacted include...
Soperton, Orland, Orianna, Blackville, Barnhill and Lothair. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

&&

LAT...LON 3232 8259 3230 8271 3238 8272 3239 8272
      3239 8271 3241 8270 3243 8270 3246 8269
      3246 8266 3249 8263 3250 8261 3243 8253
TIME...MOT...LOC 0820Z 250DEG 4KT 3240 8266 

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Oct 8, 4:19 AM EDT, 1 minute earlier.

Area forecast discussion, Oct 8, 4:19 AM EDT, 1 minute before
Area Forecast Discussion
National Weather Service Peachtree City GA
419 AM EDT Fri Oct 8 2021

.SHORT TERM /Today through Thursday/...

Today a drier weather pattern than we have seen lately emerges. At
the start of the day the FA will be at the base of a broad upper
trough encompassing much of the eastern CONUS. Drier air aloft will
slowly advect into the area from the northwest. While at the surface
a low just off the east coast will keep a steady stream of low level
moisture over the area. As the trough axis slowly pushes eastward
weak disturbances will move through the longwave pattern helping to
initiate rain showers and isolated thunderstorms. The convection will
primarily be focused on the eastern potions of the CWA through early
tomorrow morning.

Tomorrow through late next week the FA will be situated under
upper level and surface ridging. Although over the course of the
week both the surface and upper level ridges will move eastward
and elongate sensible weather will remain generally dry through at
least Friday. Any extremely limited PoPs will be confined to very
north GA.

High temperatures will run just a bit above normal and in the upper
70s to mid 80s with lows falling into the 60s each night under
cloudy skies.

28

&&

.PREV DISCUSSION... /Issued 133 AM EDT Fri Oct 8 2021/

AVIATION... 06Z Update... CIGS have begun to fall to IFR at most
sites this morning. IFR/LIFR with patchy fog anticipated through
the early morning hours. Drier weather expected today. Most
showers and isolated thunderstorms are expected to east of the
terminals after 18Z. Light easterly winds will gradually shift to
the N/NW today and stay 5 to 8kts.

//ATL Confidence...06Z Update...
Medium confidence on all elements.

28

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          76  62  78  61 /  70  20  10   0
Atlanta         79  61  80  62 /  30   5   0   0
Blairsville     75  54  76  55 /  40  10   0   0
Cartersville    80  59  81  61 /  10   5   0   0
Columbus        83  62  83  63 /  10   0   0   0
Gainesville     76  60  78  61 /  50  20   5   0
Macon           81  62  81  61 /  50  10   0   0
Rome            82  59  83  62 /  10   0   0   0
Peachtree City  80  60  81  61 /  20   0   0   0
Vidalia         81  65  79  65 /  70  30  20   0

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
Flash Flood Watch until 8 AM EDT this morning for the following
zones: Baldwin...Banks...Barrow...Bartow...Bibb...Butts...
Carroll...Catoosa...Chattahoochee...Chattooga...Cherokee...
Clarke...Clayton...Cobb...Coweta...Crawford...Crisp...Dade...
Dawson...DeKalb...Dooly...Douglas...Fannin...Fayette...Floyd...
Forsyth...Gilmer...Glascock...Gordon...Greene...Gwinnett...
Hall...Hancock...Haralson...Harris...Heard...Henry...Houston...
Jackson...Jasper...Jefferson...Jones...Lamar...Lumpkin...Macon...
Madison...Marion...Meriwether...Monroe...Morgan...Murray...
Muscogee...Newton...North Fulton...Oconee...Oglethorpe...
Paulding...Peach...Pickens...Pike...Polk...Putnam...Rockdale...
Schley...South Fulton...Spalding...Stewart...Sumter...Talbot...
Taliaferro...Taylor...Towns...Troup...Twiggs...Union...Upson...
Walker...Walton...Warren...Washington...Webster...White...
Whitfield...Wilkes...Wilkinson.

&&

SHORT TERM...28
LONG TERM....28
AVIATION...28
Hazardous weather outlook, Oct 8, 4:16 AM EDT, 4 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
416 AM EDT Fri Oct 8 2021

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-090830-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
416 AM EDT Fri Oct 8 2021

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...Today and Tonight...

Patchy dense fog will be possible area wide this morning.

Locally heavy rainfall and isolated thunderstorms will continue
today, but will be mostly confined to southcentral and eastern
Georgia. Localized flash flooding will be possible. A Flash Flood
Watch remains in effect for portions of north and central Georgia
through 8 AM.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday...

Isolated thunderstorms are possible across across the far eastern
portions of the area on Saturday. The primary threat with any
thunderstorms will be occasional lightning and locally heavy rain.

Sunday through Thursday no hazardous weather is expected.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested but spotters are encouraged
to submit reports of flooding through the web by going to
weather.gov/atlanta. Please relay any information about observed
severe weather to the NWS while following all local, state, and
CDC guidelines.

In the hours before

Special weather statement, Oct 8, 3:17 AM EDT, 1 hour 3 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
317 AM EDT Fri Oct 8 2021

GAZ096-109-080745-
Bleckley GA-Dodge GA-
317 AM EDT Fri Oct 8 2021

...A strong thunderstorm with heavy rain will impact portions of
northwestern Dodge and central Bleckley Counties through 345 AM
EDT...

At 315 AM EDT, a strong thunderstorm was over Empire, or near
Cochran, moving east at 10 mph.

HAZARD...40 mph wind and heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas. A Flash
         Flood Warning is in effect for portions of north Dodge and
         eastern Bleckley counties.

Locations impacted include...
Cochran, Chester, Dubois, Royal, Gresston, Empire, Yonkers, Rebie,
Roddy, Baileys Park and Rowland.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.

&&

LAT...LON 3225 8337 3227 8335 3230 8338 3245 8338
      3247 8317 3239 8312 3221 8312
TIME...MOT...LOC 0715Z 268DEG 7KT 3235 8331

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
Special weather statement, Oct 8, 3:21 AM EDT, 59 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
321 AM EDT Fri Oct 8 2021

GAZ097-098-111-112-080745-
Wheeler GA-Treutlen GA-Montgomery GA-Laurens GA-
321 AM EDT Fri Oct 8 2021

...A strong thunderstorm will impact portions of southeastern
Laurens, southwestern Treutlen, north central Wheeler and
northwestern Montgomery Counties through 345 AM EDT...

At 321 AM EDT, a strong thunderstorm was near Barnhill, or 9 miles
southwest of Soperton, moving east at 15 mph.

HAZARD...40 mph wind and heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Locations impacted include...
Soperton, Lowery, Barnhill, Lothair and Landsburg.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.

&&

LAT...LON 3227 8288 3242 8283 3242 8258 3221 8261
TIME...MOT...LOC 0721Z 281DEG 15KT 3231 8274

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
Special weather statement, Oct 8, 3:48 AM EDT, 32 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
348 AM EDT Fri Oct 8 2021

GAZ096-097-107-109-080815-
Laurens GA-Bleckley GA-Dodge GA-Pulaski GA-
348 AM EDT Fri Oct 8 2021

...A strong thunderstorm with heavy rainfall will impact portions of
southwestern Laurens, northwestern Dodge, central Pulaski and
southeastern Bleckley Counties through 415 AM EDT...

At 346 AM EDT, a strong thunderstorm was over Gresston, or near
Eastman, moving east at 15 mph.

HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas. A Flash
         Flood Warning is in effect for portions of this area.

Locations impacted include...
Eastman, Hawkinsville, Chester, Cadwell, Rentz, Dubois, Gresston,
Plainfield, Empire, Yonkers, Roddy, Baileys Park, Rowland, Ocmulgee
Banks and Hartford.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

&&

LAT...LON 3224 8360 3235 8334 3246 8321 3240 8298
      3223 8308 3212 8330
TIME...MOT...LOC 0746Z 281DEG 15KT 3225 8328

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
Special weather statement, Oct 8, 3:51 AM EDT, 29 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
351 AM EDT Fri Oct 8 2021

GAZ097-098-112-080815-
Treutlen GA-Montgomery GA-Laurens GA-
351 AM EDT Fri Oct 8 2021

...A strong thunderstorm with heavy rainfall will impact portions of
east central Laurens, southwestern Treutlen and northwestern
Montgomery Counties through 415 AM EDT...

At 351 AM EDT, a strong thunderstorm was near Lothair, or near
Soperton, moving east at 5 mph.

HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Locations impacted include...
Soperton, Orland, Barnhill, Lothair and Rockledge.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

&&

LAT...LON 3229 8259 3232 8278 3245 8275 3243 8256
TIME...MOT...LOC 0751Z 284DEG 6KT 3237 8271

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
Special weather statement, Oct 8, 4:13 AM EDT, 7 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
413 AM EDT Fri Oct 8 2021

GAZ097-107-109-080845-
Laurens GA-Dodge GA-Pulaski GA-
413 AM EDT Fri Oct 8 2021

...A strong thunderstorm with heavy rainfall will impact portions of
south central Laurens, central Dodge and southeastern Pulaski
Counties through 445 AM EDT...

At 412 AM EDT, a strong thunderstorm was over Godwinsville, or near
Eastman, moving east at 20 mph.

HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas. A Flash
         Flood Warning is in effect for portions of these counties.

Locations impacted include...
Eastman, Chauncey, Union, Jay Bird Springs, Five Points, Plainfield,
Godwinsville and Ocmulgee Banks.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

&&

LAT...LON 3211 8335 3213 8336 3213 8342 3214 8347
      3230 8316 3227 8292 3213 8296 3203 8307
TIME...MOT...LOC 0812Z 283DEG 17KT 3216 8315

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
Special weather statement, Oct 8, 4:20 AM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
420 AM EDT Fri Oct 8 2021

GAZ098-080845-
Treutlen GA-
420 AM EDT Fri Oct 8 2021

...A strong thunderstorm with heavy rainfall will impact portions of
western Treutlen County through 445 AM EDT...

At 420 AM EDT, a strong thunderstorm was over Orland, or near
Soperton. This storm was nearly stationary.

HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Locations impacted include...
Soperton, Orland, Orianna, Blackville, Barnhill and Lothair.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

&&

LAT...LON 3232 8259 3230 8271 3238 8272 3239 8272
      3239 8271 3241 8270 3243 8270 3246 8269
      3246 8266 3249 8263 3250 8261 3243 8253
TIME...MOT...LOC 0820Z 250DEG 4KT 3240 8266

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 7, 8:38 PM EDTSpecial Weather StatementFFCDooly37 min
Oct 7, 9:11 PM EDTSpecial Weather StatementFFCLamar64 min
Oct 7, 9:17 PM EDTSpecial Weather StatementFFCDooly28 min
Oct 7, 9:42 PM EDTRiver Flood WarningFFCJohnson, Washington, Wilkinson5 days
Oct 7, 9:52 PM EDTSpecial Weather StatementFFCButts38 min
Oct 7, 10:00 PM EDTSpecial Weather StatementFFCDooly30 min
Oct 7, 10:33 PM EDTSpecial Weather StatementFFCPulaski27 min
Oct 7, 10:47 PM EDTSevere Thunderstorm WarningFFCBleckley, Dooly, Houston, Pulaski, Twiggs43 min
Oct 7, 11:27 PM EDTSpecial Weather StatementFFCBleckley, Pulaski33 min
Oct 7, 11:58 PM EDTSpecial Weather StatementFFCBleckley32 min
Oct 8, 12:04 AM EDTSpecial Weather StatementFFCTwiggs26 min
Oct 8, 12:32 AM EDTSpecial Weather StatementFFCBleckley28 min
Oct 8, 12:39 AM EDTRiver Flood WarningFFCBibb, Crawford, Houston, Peach16 hr
Oct 8, 12:50 AM EDTSpecial Weather StatementFFCTwiggs25 min
Oct 8, 1:05 AM EDTSevere Thunderstorm WarningFFCDodge, Laurens40 min
Oct 8, 1:43 AM EDTSevere Thunderstorm WarningFFCDodge, Laurens32 min
Oct 8, 1:59 AM EDTSpecial Weather StatementFFCHouston31 min
Oct 8, 2:15 AM EDTSevere Thunderstorm WarningFFCLaurens30 min
Oct 8, 2:31 AM EDTSpecial Weather StatementFFCBleckley29 min
Oct 8, 2:45 AM EDTSevere Thunderstorm WarningFFCLaurens, Wheeler34 min
Oct 8, 2:47 AM EDTFlash Flood WarningFFCBleckley, Dodge, Laurens6 hr
Oct 8, 3:17 AM EDTSpecial Weather StatementFFCBleckley28 min
Oct 8, 3:21 AM EDTSpecial Weather StatementFFCTreutlen24 min
Oct 8, 3:41 AM EDTFlash Flood WarningFFCBleckley, Dodge, Dooly, Houston, Pulaski7 hr
Oct 8, 3:48 AM EDTSpecial Weather StatementFFCPulaski27 min
Oct 8, 3:51 AM EDTSpecial Weather StatementFFCTreutlen24 min
Oct 8, 4:13 AM EDTSpecial Weather StatementFFCDodge32 min
Oct 8, 4:51 AM EDTSpecial Weather StatementFFCTreutlen24 min
Oct 8, 5:03 AM EDTFlash Flood WarningFFCDodge, Laurens, Pulaski, Wilcox8 hr
Oct 8, 5:40 AM EDTSpecial Weather StatementFFCMontgomery35 min
Oct 8, 5:43 AM EDTSpecial Weather StatementFFCWilkes32 min
Oct 8, 6:19 AM EDTSpecial Weather StatementFFCMontgomery26 min
Oct 8, 6:22 AM EDTSpecial Weather StatementFFCTaliaferro23 min
Oct 8, 6:53 AM EDTRiver Flood WarningFFCDooly6 hr
Oct 8, 7:08 AM EDTSpecial Weather StatementFFCToombs37 min
Oct 8, 7:20 AM EDTFlash Flood WarningFFCDodge, Telfair, Wilcox5 hr
Oct 8, 7:45 AM EDTSpecial Weather StatementFFCToombs30 min
Oct 8, 8:53 AM EDTFlash Flood WarningFFCBleckley, Dodge, Laurens, Treutlen3 hr
Oct 8, 9:02 AM EDTFlash Flood WarningFFCDooly, Sumter88 min
Oct 8, 9:56 AM EDTFlash Flood WarningFFCButts, Monroe101 min
Oct 8, 12:33 PM EDTRiver Flood WarningFFCJones10 hr
Oct 8, 2:12 PM EDTRiver Flood WarningFFCPulaski32 hr
Oct 8, 3:37 PM EDTRiver Flood WarningFFCDooly14 hr
Oct 8, 5:42 PM EDTFlash Flood WarningFFCLaurens2 hr
Oct 8, 6:26 PM EDTSpecial Weather StatementFFCMontgomery, Treutlen34 min

Nearby

Special Weather Statements in Georgia, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.